Alert archive / Wisconsin / Special Weather Statements in 2022
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 19, 2022, 3:39 PM CDT for Polk County, Wisconsin. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2022, 3:39 PM CDT (20:39 UTC)
- Expired
- Aug 19, 2022, 4:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Twin Cities, MN
County Polk County, WI
The radar
The Minneapolis radar (KMPX), 97 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 197 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
224 WWUS83 KMPX 192039 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 339 PM CDT Fri Aug 19 2022 MNC025-WIC095-192145- Chisago-Polk- 339 PM CDT Fri Aug 19 2022 ...URBAN AND SMALL STREAM FLOODING EXPECTED... Thunderstorms with heavy rain will cause minor flooding in the following counties... Chisago...Polk... * Until 445 PM CDT. * At 338 PM CDT, Doppler radar indicated heavy rain due to thunderstorms. This will cause urban and small stream flooding in the area. * Some locations that will experience minor flooding include... Osceola, St. Croix Falls, Taylors Falls, Centuria, Dresser, Osceola Airport and Nye. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. && LAT...LON 4547 9250 4525 9256 4529 9275 4548 9271 $$ NDC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:24 PM CDT, 15 minutes earlier.
Area forecast discussion, Aug 19, 3:24 PM CDT, 15 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 324 PM CDT Fri Aug 19 2022 .DISCUSSION...(This evening through Friday) Issued at 324 PM CDT Fri Aug 19 2022 KEY MESSAGES: - Slow moving scattered showers and thunderstorms could produce locally heavy rain through this evening. - Light winds and seasonable temperatures this weekend and next week, with rainfall chances returning mid-week. TODAY THROUGH SUNDAY...A stacked upper level low was slowly spinning overhead, producing clouds, showers and even a few thunderstorms. This coverage in rainfall should increase along the I-35 corridor later this afternoon into the evening. The threat for severe weather is low, but localized heavy rainfall is possible. Mid level lapse rates are nearly moist adiabatic, and the overall wind field is light which are limiting factors in the amount of CAPE and Shear, and therefore severe weather. The main concern is localized heavy rain due to the slow-moving nature of the storms, and also the potential for wet microbursts. The coverage and intensity should decrease toward sunset, with most locations drying out overnight. Areas of fog are possible as well. On Saturday there are small chances for showers and thunderstorms again across southern/eastern Minnesota into western Wisconsin, but most locations should remain dry as the system begins to exit the region to the southeast. By Saturday night skies will start to clear as upper level ridge and surface high pressure builds across the region. The combination of low level moisture, clearing skies, and light winds should lead to areas of fog Saturday night into Sunday morning. On Sunday the fog should burn off, but it might be slow to do so given the light winds. MONDAY THROUGH FRIDAY...High pressure will keep the region dry Monday and Tuesday, but messy northwest flow with weak embedded shortwaves will bring chances for rain Tuesday night into the end of the week. Expect more of the same with scattered slow moving thunderstorms with a low risk of severe weather, but possible localized heavy rain. Temperatures will be near the seasonal average for late August. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 157 PM CDT Fri Aug 19 2022 Sky conditions remain active this afternoon thanks to a surface low that now lays directly overhead our region. This system will continue to advance southward before shifting towards the east Saturday. Confidence has increased of afternoon SHRA/TSRA pops thus decided to keep TEMPO groups in place through the forecast update. Ceilings will temporarily improve as precipitation begins to advance towards the south and east but winds will remain light which will increase the possibility of fog tomorrow morning. KMSP...VFR/MVFR conditions prevail this afternoon as pulse like thunderstorms continue to develop over eastern MN therefore decided to keep the TEMPO group in place. Continued signals exist for fog as winds will remain light overnight. Refrained from reducing cigs further to account for fog at this time due to lack of confidence. /OUTLOOK FOR KMSP/ Sat...VFR. Chc -TSRA/MVFR. Wind NE 5-10 kts. Sun...VFR with morning BR/FG possible. Wind NE 5-10 kts. Mon...VFR. Wind lgt and vrb. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...JRB AVIATION...RMD
Hazardous weather outlook, Aug 19, 3:29 AM CDT, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 329 AM CDT Fri Aug 19 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 200830- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 329 AM CDT Fri Aug 19 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Scattered thunderstorms will continue into early this evening. Locally heavy rainfall is possible, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. Borghoff
In the hours before
Special weather statement, Aug 19, 2:02 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
202 PM CDT Fri Aug 19 2022
MNC163-WIC109-192000-
Washington-St. Croix-
202 PM CDT Fri Aug 19 2022
...URBAN AND SMALL STREAM FLOODING EXPECTED...
Thunderstorms with heavy rain will cause minor flooding in the
following counties...
Washington...St. Croix...
* Until 300 PM CDT.
* At 202 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding in
the area.
* Some locations that will experience minor flooding include...
Woodbury, Cottage Grove, Hastings, Stillwater, Hudson, Lake Elmo,
Prescott, North Hudson, Bayport, Afton, Oak Park Heights and
Lakeland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 4476 9287 4477 9288 4478 9292 4506 9286
4505 9270 4480 9278 4475 9281 4474 9283
NDCSpecial weather statement, Aug 19, 2:56 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
256 PM CDT Fri Aug 19 2022
MNZ060-192030-
Hennepin MN-
256 PM CDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of southeastern
Hennepin County through 330 PM CDT...
At 255 PM CDT, Doppler radar was tracking a strong thunderstorm over
Edina, or near Minneapolis, moving northwest at 15 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Edina around 305 PM CDT.
Eden Prairie around 310 PM CDT.
Other locations in the path of this storm include Hopkins,
Minnetonka, St. Louis Park, Golden Valley, Plymouth and Wayzata.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake Minnetonka, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4492 9320 4485 9330 4492 9353 4509 9337
TIME...MOT...LOC 1955Z 134DEG 11KT 4490 9333
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
NDCLocal storm report, Aug 19, 3:16 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
316 PM CDT FRI AUG 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL EDINA 44.91N 93.35W
08/19/2022 E0.88 INCH HENNEPIN MN PUBLIC
PEA TO NICKEL SIZED HAIL REPORTED BY
MULTIPLE SOCIAL MEDIA POSTS.
&&
NDCSpecial weather statement, Aug 19, 3:20 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
320 PM CDT Fri Aug 19 2022
MNZ078-WIZ024-192045-
Goodhue MN-Pierce WI-
320 PM CDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of north central
Goodhue and southwestern Pierce Counties through 345 PM CDT...
At 320 PM CDT, Doppler radar was tracking a strong thunderstorm near
Red Wing, moving north at 15 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Bay City around 330 PM CDT.
This includes U.S. Highway 61 between mile markers 87 and 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4444 9268 4464 9274 4468 9273 4468 9241
4444 9248
TIME...MOT...LOC 2020Z 182DEG 13KT 4455 9262
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
NDCSpecial weather statement, Aug 19, 3:35 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
335 PM CDT Fri Aug 19 2022
MNC003-053-192130-
Hennepin-Anoka-
335 PM CDT Fri Aug 19 2022
...URBAN AND SMALL STREAM FLOODING EXPECTED...
Thunderstorms with heavy rain will cause minor flooding in the
following counties...
Hennepin...Anoka...
* Until 430 PM CDT.
* At 335 PM CDT, the public reported heavy rain in Brooklyn Park due
to thunderstorms. This will cause urban and small stream flooding.
* Some locations that will experience minor flooding include...
Minneapolis, Brooklyn Park, Plymouth, Maple Grove, Coon Rapids,
Brooklyn Center, Fridley, Champlin, New Brighton, Golden Valley,
Columbia Heights and St. Anthony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4506 9322 4504 9323 4503 9321 4502 9321
4497 9339 4516 9349 4518 9333
NDCSpecial weather statement, Aug 19, 3:39 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 339 PM CDT Fri Aug 19 2022 MNC025-WIC095-192145- Chisago-Polk- 339 PM CDT Fri Aug 19 2022 ...URBAN AND SMALL STREAM FLOODING EXPECTED... Thunderstorms with heavy rain will cause minor flooding in the following counties... Chisago...Polk... * Until 445 PM CDT. * At 338 PM CDT, Doppler radar indicated heavy rain due to thunderstorms. This will cause urban and small stream flooding in the area. * Some locations that will experience minor flooding include... Osceola, St. Croix Falls, Taylors Falls, Centuria, Dresser, Osceola Airport and Nye. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. && LAT...LON 4547 9250 4525 9256 4529 9275 4548 9271 NDC
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 1:15 PM CDT | Special Weather Statement | MPX | Goodhue | 30 min |
| Aug 19, 1:54 PM CDT | Special Weather Statement | MPX | Goodhue | 96 min |
| Aug 19, 2:02 PM CDT | Special Weather Statement | MPX | Washington | 58 min |
| Aug 19, 2:56 PM CDT | Special Weather Statement | MPX | Hennepin | 34 min |
| Aug 19, 3:20 PM CDT | Special Weather Statement | MPX | Goodhue | 25 min |
| Aug 19, 3:35 PM CDT | Special Weather Statement | MPX | Hennepin | 55 min |
Nearby
Special Weather Statements in Wisconsin, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.